Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 104, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 7, 2011, 8:43 AM EDT for Beaver County, Lawrence County, Mercer County, Pennsylvania; Carroll County, Columbiana County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2011, 8:43 AM EDT (12:43 UTC)
- Expired
- Jun 7, 2011, 9:30 AM EDT
- In force
- 47 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Carroll County, OH, Columbiana County, OH, Beaver County, PA, Lawrence County, PA, Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 47 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 6:47 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 0.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:11 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 7, 7:11 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 711 AM EDT TUE JUN 7 2011 .SYNOPSIS... A COMPLEX OF THUNDERSTORMS CROSSING THE REGION TODAY WILL BRING A THUNDERSTORMS WITH INCREASING WARMTH AND HUMIDITY. HOT AND HUMID CONDITIONS WEDNESDAY UNDER HIGH PRESSURE. AN APPROACHING FRONT WILL BRING THE CHANCE FOR THUNDERSTORMS THURSDAY INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... 7AM UPDATE... MCS OVER LAKE ERIE WILL MOVE INTO THE CWA THIS MORNING. RAISED PROBIBILITY OF PRECIP AND CHANGED WEATHER GRIDS TO REFLECT HIGH CHANCE OF THUNDERSTORMS. CLOUD COVER RAISED ALSO. FARTHER SOUTH IN THE SOUTHERN PORTIONS OF THE CWA LEFT THE CURRENT GRIDS IN PLACE REFLECTING LESS PROBIBILITY THERE. PREVIOUS NEAR TERM DISSCUSION FOLLOWS... BROAD RIDGE OVER THE CENTRAL PORTION OF THE COUNTRY WILL BE SHIFTING EASTWARD OVER THE NEXT COUPLE OF DAYS. SHORTWAVE MOVING OVER THE RIDGE TODAY HAS SPAWNED AN MCS OVER ONTARIO THIS MORNING THAT WILL MOVE SOUTHEAST TOWARD REGION ESPECIALLY I-80 CORRIDOR AND RIDGES. INSTABILITY WILL BE INCREASING AS HIGHER DEW POINTS SURGE NORTHEAST. EXTENT OF THUNDERSTORMS IS QUESTIONABLE WITH SOME CAPPING PRESENT ON FORECAST SOUNDINGS. KEPT CHC POPS HIGHEST NORTHEAST AND RIDGES. AREA REMAINS IN SLIGHT RISK WITH CAPE INCREASING TO 2000 TO 3000 J/KG THIS AFTERNOON WHILE 0-6KM BULK SHEAR IS NEAR 30KTS. STORMS THAT DO FORM POTENTIALLY SEVERE WITH DAMAGING WINDS AND WILL CONTINUE MENTION IN HWO. AS SHORTWAVE EXITS THIS EVENING UPPER RIDGE WILL BUILD IN TO END THUNDERSTORM THREAT WITH WARM AND MUGGY CONDITIONS. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... HIGH PRESSURE RIDGE WILL CONTINUE TO SHIFT EAST WEDNESDAY WITH HOT AND HUMID CONDITIONS AND ONLY AN ISOLATED AFTERNOON THUNDERSTORM AT BEST. BY THURSDAY, RIDGE EROSION IS PROGGED TO BE WELL UNDERWAY VIA CROSSING SHORTWAVE ENERGY. THE SCENARIO PULLS A SURFACE COLD FRONT OVER THE UPPER OHIO REGION AND STALLS IT. SHOWER AND THUNDERSTORM CHANCES CONTINUE INTO THURSDAY NIGHT. CONTINUED HUMID WITH TEMPERATURES WELL ABOVE NORMAL. && .LONG TERM /FRIDAY THROUGH MONDAY/... COLD FRONT IS ANTICIPATED TO MOVE INTO FORECAST AREA THURSDAY NIGHT AND THEN HANG UP ACROSS REGION INTO THE WEEKEND. THIS WILL KEEP SHOWER AND THUNDERSTORM CHANCES IN THE FORECAST WITH BEST COVERAGE AND TIMING DIFFICULT DEPENDING ON EXACT PLACEMENT OF FRONT AND WHEN ANY IMPULSES WILL MOVE ALONG IT. ABOVE NORMAL TEMPERATURES UNTIL A STRONGER SHORTWAVE MAY PUSH THE FRONT FARTHER SOUTH WITH TEMPERATURES TRENDING TOWARD NORMAL WITH LOWERING HUMIDITY SUNDAY INTO MONDAY. && .AVIATION /11Z TUESDAY THROUGH SATURDAY/... EXCEPT FOR SOME IFR RESTRICTIONS IN PATCHY FOG EARLY THIS MORNING AT KZZV...GENERALLY VFR CONDITIONS ARE FORECAST THROUGH THE TAF PERIOD. AN UPPER LEVEL IMPULSE RIDING SOUTHEAST OVER TOP OF AN UPPER RIDGE COULD TRIGGER WIDELY SCATTERED THUNDERSTORMS IN THE AFTERNOON. MUCH UNCERTAINTY EXISTS IN THE TIMING AND LOCATION...THEREFORE MENTION OF CB WAS NOT INCLUDED IN THE TERMINALS. SOUTHWEST SURFACE WINDS WILL INCREASE TO AROUND 10 KT DURING THIS AFTERNOON. AVIATION OUTLOOK /00Z WEDNESDAY THROUGH SATURDAY/... BRIEF IFR CONDITIONS ARE POSSIBLE IN SCATTERED THUNDERSTORMS THURSDAY NIGHT INTO SATURDAY AS A COLD FRONT DROPS SOUTH FROM THE GREAT LAKES. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 7, 7:23 AM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 723 AM EDT TUE JUN 7 2011 OHZ039>041-048>050-PAZ007-008-013-014-020-WVZ001-081130- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-MERCER- VENANGO-LAWRENCE-BUTLER-BEAVER-HANCOCK- 723 AM EDT TUE JUN 7 2011 ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE FROM DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ057>059-068-069-PAZ009-015-016-021>023-029-031-073>076- WVZ002>004-012-021>023-041-081130- GARRETT-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-FOREST-CLARION- JEFFERSON PA-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 723 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE FROM DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 7, 8:37 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
837 AM EDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM TSTM WND DMG SHARON 41.23N 80.49W
06/07/2011 MERCER PA 911 CALL CENTER
TREES DOWN IN SHARON
&&
EVENT NUMBER PBZ1100832
RCCThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:49 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Lawrence, Mercer, Venango | 56 min |
| Jun 7, 8:52 AM EDT | Special Weather Statement | PBZ | Armstrong, Butler | 53 min |
| Jun 7, 9:24 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 51 min |
| Jun 7, 9:35 AM EDT | Special Weather Statement | PBZ | Allegheny, Beaver | 40 min |
| Jun 7, 9:59 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Coshocton, Harrison, Tuscarawas | 46 min |
| Jun 7, 10:15 AM EDT | Special Weather Statement | PBZ | Belmont, Harrison, Jefferson | 60 min |
| Jun 7, 10:18 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 27 min |
| Jun 7, 10:46 AM EDT | Special Weather Statement | PBZ | Tuscarawas | 29 min |
| Jun 7, 11:00 AM EDT | Special Weather Statement | PBZ | Coshocton, Tuscarawas | 60 min |
| Jun 7, 11:14 AM EDT | Special Weather Statement | PBZ | Belmont, Monroe, Noble | 61 min |
| Jun 7, 11:24 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 36 min |
| Jun 7, 11:29 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe | 46 min |
| Jun 7, 12:17 PM EDT | Special Weather Statement | PBZ | Coshocton, Guernsey, Monroe, Muskingum, Noble | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.